MAUDE Adverse Event Report: ABBOTT MEDICAL PORTICO TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

ABBOTT MEDICAL PORTICO TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number PRT-25
Medical Device Problem Codes Migration or Expulsion of Device (1395); Perivalvular Leak (1457)
Health Effect - Clinical Code Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 02/27/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2023, a 25mm portico valve was chosen for implant using a small flexnav delivery system.Pre-procedural imaging was performed and showed a severely calcified aortic valve annulus.A balloon aortic valvuloplasty was performed using a 22mm balloon catheter.The valve was then positioned at 8mm below the non-coronary cusp and 9mm below the left coronary cusp.After the valve was first attempted to deploy, the valve was functioning normally.After the final deployment, the valve tilted clockwise, causing the left coronary cusp side of the valve to move further down to the left ventricular outflow tract (lvot) at 12 to 14mm below the left coronary cusp.The aortogram indicated moderate to severe aortic regurgitation.A post balloon valvuloplasty was performed with a 22mm balloon but failed to mitigate the leak.A second 25mm portico valve was implanted successfully in a valve in valve procedure.The final evaluation showed good hemodynamic results with no trans-aortic valve gradient or trace regurgitation.The patient remained hemodynamically stable throughout the procedure and there was no clinically significant delay.The patient was reported as stable.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of valve migration and moderate to severe aortic regurgitation was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
It was reported that on 27 february 2023, a 25mm portico valve was chosen for implant using a small flexnav delivery system.Pre-procedural imaging was performed and showed a severely calcified aortic valve annulus.A balloon aortic valvuloplasty was performed using a 22mm balloon catheter.The valve was then positioned at 8mm below the non-coronary cusp and 9mm below the left coronary cusp.After the valve was first attempted to deploy, the valve was functioning normally.After the final deployment, the valve tilted clockwise, causing the left coronary cusp side of the valve to move further down to the left ventricular outflow tract (lvot) at 12 to 14mm below the left coronary cusp.The aortogram indicated moderate to severe aortic regurgitation.A post balloon valvuloplasty was performed with a 22mm balloon but failed to mitigate the leak.A second 25mm portico valve was implanted successfully in a valve in valve procedure.The final evaluation showed good hemodynamic results with no trans-aortic valve gradient or trace regurgitation.The patient remained hemodynamically stable throughout the procedure and there was no clinically significant delay.The patient was reported as stable.Subsequent to the initially filed report, the following information was received that the perimeter of the annulus was determined to be 24.0mm, the area of the device was determined to be 23.6mm, and the supra-annular perimeter was determined to be 22mm.It was noted that the patient had a horizontal diameter as the aortic angulation was measured to be 53 degrees.There was no reported tension in the delivery system at the time of deployment.After the valve migrated, it remained in the aortic annulus and did not block any coronary arteries.The second valve was implanted in a non-emergent procedure to minimize the regurgitation.

Brand Name
PORTICO TRANSCATHETER AORTIC VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16594597
Report Number2135147-2023-01297
Device Sequence Number3021776
Product Code NPT
UDI-Device Identifier05415067012487
UDI-Public05415067012487
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
P190023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2025
Device Model NumberPRT-25
Device Catalogue NumberPRT-25
Device Lot Number8617222
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/27/2023
Supplement Date Received by Manufacturer05/15/2023
Initial Report FDA Received Date03/22/2023
Supplement Report FDA Received Date05/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexFemale
Patient Weight60 KG